Alert archive / Nevada / Lake Wind Advisories in 2006

Lake Wind Advisory 9, NWS Las Vegas, NV

May 26, 2006

NWS Las Vegas, NV issued this lake wind advisory at May 26, 2006, 3:07 AM PDT. It took effect at May 26, 2006, 12:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
May 26, 2006, 3:07 AM PDT (10:07 UTC)
In effect from
May 26, 2006, 12:00 PM PDT
Expired
May 26, 2006, 11:00 PM PDT
In force
11 hr
Issued by
NWS Las Vegas, NV

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at May 26, 2:50 AM PDT, 17 minutes earlier.

Area forecast discussion, May 26, 2:50 AM PDT, 17 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE LAS VEGAS NV
250 AM PDT FRI MAY 26 2006

CORRECTION TO WATCH/WARNING SEGMENT FOR NEVADA

.SYNOPSIS...AN AREA OF LOW PRESSURE WILL APPROACH THE NORTHERN
CALIFORNIA COAST TODAY AND MOVE ACROSS THE GREAT BASIN SATURDAY.
THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS TODAY AND SATURDAY
ACROSS MUCH OF THE AREA WITH COOLER TEMPERATURES LOOKED FOR SATURDAY
AND SUNDAY.
&&

.SHORT TERM...UPPER TROUGH TO PUSH ONTO THE NORTHERN CALIFORNIA
COAST TODAY AND THEN EAST ACROSS NORTHERN NEVADA ON SATURDAY.
NAM/GFS IN GOOD AGREEMENT WITH SYSTEM DURING THE SHORT TERM.
ALTHOUGH MAIN DYNAMICS REMAIN TO THE NORTH OF THE CWA...WEAK
INSTABILITY/MOISTURE TO CROSS OVER THE EXTREME NORTHERN PORTION INTO
SATURDAY AND WILL CONTINUE ISOLATED SHOWERS FOR MAINLY NORTHERN
LINCOLN COUNTY AS SYSTEM SHIFTS EAST. MAIN CONCERN WILL CONTINUE TO
BE WINDS TODAY AND SATURDAY. AS TROUGH SHIFTS INTO NORTHERN
CALIFORNIA TODAY...INCREASE SOUTHWEST FLOW ALOFT/SURFACE GRADIENTS
BY THIS AFTERNOON ACROSS MUCH OF THE CWA HAS PROMPTED A RED FLAG
WARNING/LAKE WIND ADVISORY FOR THIS AFTERNOON INTO THE EVENING
HOURS. AS TROUGH SHIFTS EAST AND DROPS FURTHER SOUTH ACROSS
NEVADA...WILL RESULT IN WINDS CONTINUING THROUGH MUCH OF THE NIGHT
AND THEN INCREASE INTO SATURDAY. WILL CONTINUE WITH FIRE WEATHER
WATCH FOR SATURDAY...WHILE LAKE WIND ADVISORY WILL LIKELY BE NEEDED.
APPEARS THAT OVERALL THRESHOLD FOR WIDESPREAD WIND ADVISORY ON
SATURDAY WILL STAY BELOW CRITERIA...BUT WILL NEED TO BE MONITORED.
BY SUNDAY SYSTEM SHIFTS INTO UTAH WITH GRADIENTS/FLOW ALOFT SHIFTING
TO WEST/NORTHWEST RESULTING IN LESS WIND. AHEAD OF THE TROUGH AND
WITH GOOD MIXING/SOUTHWEST FLOW TODAY...TEMPS TO ONLY SEE A FEW
DEGREES OF COOLING IF ANY AT ALL. COOLING TO THEN TAKE PLACE
SATURDAY AND SUNDAY WITH MOST AFTERNOON READINGS DROPPING 10-15
DEGREES BY SUNDAY FROM TODAYS FORECAST HIGHS.

.LONG TERM...LONG TERM LOOKS TO BE RATHER UNEVENTFUL. MONDAY WILL
SEE THE REGION STILL UNDER SHALLOW TROUGHING THAT RAPIDLY EVOLVES
INTO ZONAL THEN SOUTHWEST FLOW BY THURSDAY. TEMPERATURES GUIDANCE
WAS A BIT TOO COOL BUT DID ADJUST TEMPERATURES DOWN A TAD. BY
THURSDAY AREA WILL BE ABOVE NORMAL. ONLY TIME OF NOTE IS JUST BEYOND
THE EXTENDED IS THE GFS AND ECMWF BOTH DEPICT A CLOSED HIGH OVER NEW
MEXICO. GFS ALSO PLACES SOME HIGH MID LEVEL RH OVER WESTERN MEXICO
AND GULF OF CALIFORNIA...BEARS WATCHING BY THE NEXT LONG TERM
FORECASTER FOR A POSSIBLE MOISTURE INCREASE AND CONVECTION FRIDAY
ONWARDS.
&&

.FIRE WEATHER...ABOVE NORMAL TEMPERATURES...VERY DRY CONDITIONS AND
AN INCREASING SOUTHWEST WIND WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS THIS AFTERNOON AND EVENING. ALTHOUGH TEMPERATURES
WILL COOL ON SATURDAY...WINDS WILL BE STRONGER AND RELATIVE HUMIDITY
VALUES WILL ONCE AGAIN FALL BELOW 15 PERCENT.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG... KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONES 461-466
      FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 461-466.
      LAKE WIND ADVISORY FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONE 21.
.AZ...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONES 101 AND 102.
      FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 101 AND 102.
      LAKE WIND ADVISORY FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONE 36.
.CA...RED FLAG WARNING FROM NOON UNTIL 11 PM THIS EVENING FOR
      ZONES 227 AND 228.
      FIRE WEATHER WATCH 11 AM UNTIL 8 PM SATURDAY ZONE 229.
&&

JENSEN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, May 25, 6:28 AM PDT, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
628 AM PDT THU MAY 25 2006

AZZ001>003-036-CAZ026>029-NVZ014>022-261330-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
DEATH VALLEY NATIONAL PARK-SAN BERNARDINO COUNTY DESERTS-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
628 AM PDT THU MAY 25 2006 /628 AM MST THU MAY 25 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LOW PRESSURE SYSTEM CURRENTLY OFF THE PACIFIC NORTHWEST COAST
WILL CROSS OVER THE SOUTHERN GREAT BASIN AND MOHAVE DESERT ON
SATURDAY. THIS SYSTEM WILL ALLOW FOR INCREASE WINDS ON FRIDAY AND
ESPECIALLY ON SATURDAY. THE MAIN IMPACT OF THESE WINDS WILL LIKELY
BE SEEN ON THE COLORADO RIVER VALLEY AND THE LAKE MEAD AREA AS
CHOPPY AND POTENTIALLY HAZARDOUS BOATING CONDITIONS MAY DEVELOP.
ANYONE PLANNING TO GO BOATING OR SWIMMING THIS WEEKEND ANYWHERE
ON LAKE MEAD...LAKE MOHAVE...OR THE COLORADO RIVER SHOULD CONTINUE
TO MONITOR THE LATEST FORECASTS AND REMAIN AWARE THAT STRONG
WINDS MAY DEVELOP THIS MEMORIAL DAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:47 AM PDTRed Flag WarningVEFClark, Lincoln, Nye19 hr
May 26, 10:44 AM PDTWind AdvisoryVEFClark, Lincoln, Nye37 hr
May 26, 3:04 PM PDTRed Flag WarningVEFClark, Lincoln, Nye28 hr

Nearby

Lake Wind Advisories in Nevada, 2006Lake Wind Advisories in Arizona, 2006Every lake wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.